2 doctors weighed in:

Last couple days my babys fingers have a blue tint. He is in icu. Do you have any idea what it might be?

2 doctors weighed in
1 doctor agrees

In brief: Hypoxia

Cyanosis, medicalese for turning blue, indicates less oxygen is in the tissues than there should be.
This can be from poor breathing, poor air exchange, or poor circulation. In your baby's case probably the latter; sometimes we give drugs like Dopamine to support blood pressure that can constrict small arteries in the fingers. It will get better as your baby improves and isn't dangerous by itself.

In brief: Hypoxia

Cyanosis, medicalese for turning blue, indicates less oxygen is in the tissues than there should be.
This can be from poor breathing, poor air exchange, or poor circulation. In your baby's case probably the latter; sometimes we give drugs like Dopamine to support blood pressure that can constrict small arteries in the fingers. It will get better as your baby improves and isn't dangerous by itself.
Dr. Scott Welker
Dr. Scott Welker
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors